Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
136 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest ways to wean off Fiorinal

I have taken Fiorinol C1/2 for many years for severe daily migraines. I have been under care of a neurologist and went to two clinics in the U.S. But the results didn t last. Now the Fiorinol greatly increases my ulcer pain, makes me very exhausted and limits my activities. I am 67 years old and am very concerned. I have tried multiple preventative medications and the whole imitrex family of drugs does not work for me as it makes me feel like I am having a heart attack. I have never found tylenol based medications to be effective. I am worried about getting off Fiorinol on my own. Are there multidisciplinary clinics or hospitals that could help me deal with this or do you have suggestions for safe home detox. Thank you very much.
Tue, 23 Jul 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Fiorinal withdrawal should never be tried to be done on one's own without medical assistance. Withdrawal symptoms will need to be monitored & symptomatically treated in time.

Withdrawal symptoms usually develop a few hours after the last dose of Fiorinal. Other symptoms will show up on the 2nd or the 3rd day. Psychosis may develop after 8 days of the last Fiorinal intake & can't be dealt alone but needs medical assistance.

In my opinion, you are suggested to take the help of addiction treatment rehab & recovery centers or detoxification centers. The medication is slowly tapered off as the detoxification progresses.

Dependence of Fiorinal may take time to go away.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Nupur K, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Suggest ways to wean off Fiorinal

Hello, Fiorinal withdrawal should never be tried to be done on one s own without medical assistance. Withdrawal symptoms will need to be monitored & symptomatically treated in time. Withdrawal symptoms usually develop a few hours after the last dose of Fiorinal. Other symptoms will show up on the 2nd or the 3rd day. Psychosis may develop after 8 days of the last Fiorinal intake & can t be dealt alone but needs medical assistance. In my opinion, you are suggested to take the help of addiction treatment rehab & recovery centers or detoxification centers. The medication is slowly tapered off as the detoxification progresses. Dependence of Fiorinal may take time to go away. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Nupur K, General & Family Physician